Alert archive / Iowa / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 141, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Aug 24, 2016, 12:59 AM CDT for 4 counties in Iowa. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2016, 12:59 AM CDT (05:59 UTC)
- Expired
- Aug 24, 2016, 1:45 AM CDT
- In force
- 46 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Clarke County, IA, Decatur County, IA, Ringgold County, IA, Union County, IA
The radar
The Des Moines radar (KDMX), 109 km from the middle of the area, began a volume at 06:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 6.0 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2165 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1003 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 400 m²/s²
- Significant tornado parameter
- 2.8
- Supercell composite
- 15.4
The text
As transmitted.
440 WUUS53 KDMX 240559 SVRDMX IAC039-053-159-175-240645- /O.NEW.KDMX.SV.W.0141.160824T0559Z-160824T0645Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DES MOINES IA 1259 AM CDT WED AUG 24 2016 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CLARKE COUNTY IN SOUTH CENTRAL IOWA... SOUTHERN UNION COUNTY IN SOUTH CENTRAL IOWA... RINGGOLD COUNTY IN SOUTH CENTRAL IOWA... DECATUR COUNTY IN SOUTH CENTRAL IOWA... * UNTIL 145 AM CDT * AT 1259 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SUN VALLEY LAKE...OR 9 MILES NORTHEAST OF MOUNT AYR...MOVING EAST AT 50 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * LOCATIONS IMPACTED INCLUDE... LEON...MOUNT AYR...SUN VALLEY LAKE...DIAGONAL...KELLERTON...GRAND RIVER...VAN WERT...GARDEN GROVE...DECATUR CITY...TINGLEY... WELDON...ARISPE...SHANNON CITY...KENT...ELLSTON...BENTON...LE ROY...BEACONSFIELD AND MT AYR MUNICIPAL AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4069 9447 4097 9447 4099 9356 4063 9356 TIME...MOT...LOC 0559Z 272DEG 45KT 4084 9417 TORNADO...POSSIBLE HAIL...<.75IN WIND...60MPH $$ PODRAZIK
2 follow-up statements
712
WWUS53 KDMX 240620
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
120 AM CDT WED AUG 24 2016
IAC039-053-159-175-240645-
/O.CON.KDMX.SV.W.0141.000000T0000Z-160824T0645Z/
CLARKE IA-UNION IA-RINGGOLD IA-DECATUR IA-
120 AM CDT WED AUG 24 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT
FOR SOUTHERN CLARKE...SOUTHEASTERN UNION...RINGGOLD AND DECATUR
COUNTIES...
AT 120 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES EAST OF SUN
VALLEY LAKE...OR 13 MILES NORTHWEST OF LEON...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
LEON...MOUNT AYR...SUN VALLEY LAKE...DIAGONAL...KELLERTON...GRAND
RIVER...VAN WERT...GARDEN GROVE...DECATUR CITY...TINGLEY...WELDON...
ARISPE...SHANNON CITY...ELLSTON...BENTON...LE ROY...BEACONSFIELD AND
MT AYR MUNICIPAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4069 9447 4089 9447 4097 9431 4099 9356
4063 9356
TIME...MOT...LOC 0620Z 269DEG 33KT 4088 9394
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
PODRAZIK936
WWUS53 KDMX 240645
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
145 AM CDT WED AUG 24 2016
IAC039-053-159-175-240655-
/O.EXP.KDMX.SV.W.0141.000000T0000Z-160824T0645Z/
CLARKE IA-UNION IA-RINGGOLD IA-DECATUR IA-
145 AM CDT WED AUG 24 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CLARKE...SOUTHEASTERN
UNION...RINGGOLD AND DECATUR COUNTIES HAS EXPIRED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER GUSTY
WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4069 9447 4089 9447 4097 9431 4099 9356
4063 9356
TIME...MOT...LOC 0645Z 241DEG 41KT 4087 9359
$$
PODRAZIKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 12:40 AM CDT, 19 minutes earlier.
Area forecast discussion, Aug 24, 12:40 AM CDT, 19 minutes before
Area Forecast Discussion National Weather Service Des Moines IA 1240 AM CDT Wed Aug 24 2016 ...Updated Aviation Discussion... .SHORT TERM.../Tonight into Wednesday/ Issued at 258 PM CDT Tue Aug 23 2016 Concerns center around chance of precipitation, amount of precipitation and chances for severe weather for this evening into the overnight hours. MCV that has been ongoing all day has pushed into NW IA from central NE this afternoon. Storms along the southern portion of the line have intensified in the past hour or so and expect further intensification as it moves ENE into north central Iowa late this afternoon. MUCAPE values around 2-3K J/KG with much of the CWA becoming uncapped in the next hour of so. Southerly flow continues to pump moisture northward and seeing some surface convergence in the wind field back to the west across ERN NE with stronger deep moisture convergence in the SPC Mesoanalysis data. Therefore expect majority of the activity through early evening to be across the north, with additional development pushing into the CWA toward this evening with peak heating and as the LLJ kicks in later tonight and spread activity across the entire CWA. Shear still on the lower end of the severe spectrum, however amount of instability should still warrant decent chance for stronger storms especially the threat of damaging winds. Heavy rain threat still exists, although the widespread threat has dwindled some and has shifted mainly to the northern CWA with this activity expected this afternoon and possibility of additional storms this evening. Greater chance of training storms this evening as storm motion expected to be more west to east with backbuilding possible as storms form along the nose of the LLJ. Have already had rain rates of 2-3 inches in an hour or less with these afternoon storms upstream and expect similar conditions into the evening. Will refrain from any flash flood watch however at this time as evening rainfall could end up being further south than the heavier rain this afternoon. Storms to linger into the late night hours and should exit the CWA toward early/mid Wednesday morning. Frontal boundary to stall across the south with additional development possible across the southern CWA Wednesday afternoon. .LONG TERM.../Wednesday Night through Tuesday/ Issued at 258 PM CDT Tue Aug 23 2016 |The synoptic H300 CONUS weather pattern will vary little over the next week with blocking high pressure over the southeast US and a subsequent upstream trough over the western states. This will place Iowa in broad southwest to westerly flow through the period with periodic chances of storms. Models are in good agreement on the placement of the surface boundary across south central and southeastern Iowa at the onset of the period Wednesday night. Heavy rainfall will be the primary threat through the overnight hours with ample moisture pooling along the boundary with PWATS around 1.9 to 2.0 inches and warm cloud depths of 12-13 kft. With the 500 mb flow parallel to the boundary orientation, cell training is somewhat of a concern. However, uncertainty lies in the coverage of storms along the front with little in the way of linear frontogenetical forcing. This may result in storms being more scattered in coverage and tied H500 vort max that is progged to move through during the 00-12Z Thu timeframe. The boundary will only slowly drift southward through the day on Thursday owing to the lack of upper level support. This southward push will be aided by a weak area of high pressure that will be centered over the CWA Friday morning. A 400mb PV anomaly currently discernible on water vapor imagery near Yakutat, AK, will progress southeastward over the course of the week and eject eastward over the Northern Plains Friday and Saturday. The nearly stationary front over the lower Missouri River valley will lift back northward into Iowa early Saturday in response to lee cyclogenesis over the High Plains and bring with it the chance for showers and thunderstorms for much of the weekend. POP model confidence wanes into the weekend given the weak flow pattern and nebulous nature of the upper level disturbances. Temperatures for the extended should be near seasonal norms given then somewhat zonal flow pattern. && .AVIATION.../For the 06Z TAFS through 06Z Wednesday night/ Issued at 1240 AM CDT Wed Aug 24 2016 Periods of storms across TAF locations through about 15Z although they will be scattered and KFOD and KALO may very well miss much of the activity. Redevelopment will occur mainly over Southern/Eastern TAF locations from 23Z through 25/06Z. IFR cigs will become fairly widespread then become MVFR by 15Z and VFR after 17Z. MVFR cigs will return with storms over Southern locations tonight. A Southerly wind will switch to the NW through the day. && .DMX WATCHES/WARNINGS/ADVISORIES...None. && SHORT TERM...Beerends LONG TERM...Skow AVIATION...FAB
Hazardous weather outlook, Aug 23, 3:46 PM CDT, 9 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 346 PM CDT TUE AUG 23 2016 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-241000- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 346 PM CDT TUE AUG 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT CHANCES FOR THUNDERSTORMS CONTINUE ACROSS THE AREA TONIGHT. AN ISOLATED STRONG TO SEVERE STORM WILL BE POSSIBLE THROUGH THE EVENING HOURS. DAMAGING WIND WILL BE THE MAIN SEVERE THREAT THROUGH THE EVENING HOURS WITH LARGE HAIL A SECONDARY THREAT. HEAVY RAINFALL IS ALSO POSSIBLE WITH STORMS TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORM CHANCES REMAIN IN THE FORECAST ACROSS AREAS SOUTH OF INTERSTATE 80 WEDNESDAY AND ACROSS THE ENTIRE AREA FRIDAY NIGHT THROUGH THE WEEKEND. A FEW SEVERE STORMS AND THE THREAT FOR HEAVY RAINFALL ARE POSSIBLE FAR SOUTH ON WEDNESDAY. THE SEVERE AND HEAVY RAIN THREATS FOR STORMS LATER IN THE WEEK THROUGH THE WEEKEND WILL BE BETTER DETERMINED IN LATER FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND AGAIN ON WEDNESDAY. MJB
In the hours before
Local storm report, Aug 23, 10:07 PM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1007 PM CDT TUE AUG 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM HEAVY RAIN 1 S MESERVEY 42.90N 93.47W
08/23/2016 E3.80 INCH FRANKLIN IA PUBLIC
VIA SOCIAL MEDIA.
&&
BFLocal storm report, Aug 23, 10:57 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1057 PM CDT TUE AUG 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM HEAVY RAIN MASON CITY 43.16N 93.20W
08/23/2016 M1.71 INCH CERRO GORDO IA CO-OP OBSERVER
KIMT TV.
&&
BFSpecial weather statement, Aug 23, 10:57 PM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1057 PM CDT TUE AUG 23 2016
IAZ070-071-081-240500-
CASS IA-ADAIR IA-ADAMS IA-
1057 PM CDT TUE AUG 23 2016
...STRONG WINDS AND HEAVY RAIN TO IMPACT CASS...ADAIR...AND
ADAM COUNTIES THROUGH MIDNIGHT...
AT 1055 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF WALNUT TO NEAR GRISWOLD
TO NEAR MACEDONIA. MOVEMENT WAS EAST AT 30 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ATLANTIC...GRISWOLD...LAKE ICARIA...ANITA...LEWIS...MASSENA...
CUMBERLAND...BRIDGEWATER...MARNE...WIOTA...CARBON...LAKE ICARIA STATE
PARK...LAKE ANITA STATE PARK...COLD SPRINGS STATE PARK...GRISWOLD
PARK...ATLANTIC MUNICIPAL AIRPORT AND ANITA MUNICIPAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4147 9515 4142 9454 4110 9463 4094 9493
4116 9493 4116 9516
TIME...MOT...LOC 0355Z 283DEG 27KT 4139 9519 4122 9523 4114 9538
PODRAZIKSpecial weather statement, Aug 23, 11:45 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1145 PM CDT TUE AUG 23 2016
IAZ006-007-240545-
WORTH IA-WINNEBAGO IA-
1145 PM CDT TUE AUG 23 2016
...TRAINING STORMS WITH HEAVY RAIN OVER FAR NORTHERN IOWA...
AT 1143 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
NEAR NORTHWOOD...MOVING EAST AT 25 MPH WITH VERY HEAVY RAIN. THESE
STORMS WILL CONTINUE TO TRACK OVER THE SAME LOCATION AND MAY LEAD TO
FLASH FLOODING DURING THE OVERNIGHT HOURS.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NORTHWOOD...LAKE MILLS...MANLY...EMMONS...RICE LAKE...BUFFALO
CENTER...THOMPSON...PLYMOUTH...LELAND...KENSETT...GRAFTON...
HANLONTOWN...RAKE...JOICE...SCARVILLE...BOLAN...LAKE MILLS MUNICIPAL
AIRPORT...RICE LAKE STATE PARK...HOGSBACK WILDLIFE AREA AND NORTHWOOD
MUNICIPAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4325 9303 4325 9313 4334 9397 4350 9395
4350 9302
TIME...MOT...LOC 0443Z 268DEG 24KT 4341 9334
PODRAZIKSpecial weather statement, Aug 24, 12:11 AM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1211 AM CDT WED AUG 24 2016
IAZ071-072-081>083-092-093-240615-
TAYLOR IA-UNION IA-MADISON IA-ADAIR IA-RINGGOLD IA-ADAMS IA-
CLARKE IA-
1211 AM CDT WED AUG 24 2016
...STRONG LINE OF STORMS WITH VERY HEAVY RAIN OVER SOUTHERN IOWA...
AT 1210 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF GREENFIELD TO 8
MILES NORTH OF LENOX TO 7 MILES SOUTHEAST OF VILLISCA. MOVEMENT WAS
EAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CRESTON...WINTERSET...GREENFIELD...STUART...EARLHAM...LENOX...GREEN
VALLEY LAKE...AFTON...ADAIR...FONTANELLE...ORIENT...CLEARFIELD...
LORIMOR...DIAGONAL...PRESCOTT...MACKSBURG...CROMWELL...ARISPE...
SHARPSBURG AND SHANNON CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4079 9493 4085 9493 4100 9466 4150 9463
4150 9395 4098 9400 4077 9442
TIME...MOT...LOC 0510Z 272DEG 26KT 4140 9454 4101 9457 4084 9489
PODRAZIKSpecial weather statement, Aug 24, 12:49 AM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1249 AM CDT WED AUG 24 2016
IAZ071>073-082-083-092>094-240630-
TAYLOR IA-WARREN IA-DECATUR IA-UNION IA-MADISON IA-ADAIR IA-
RINGGOLD IA-CLARKE IA-
1249 AM CDT WED AUG 24 2016
...STRONG WINDS AND HEAVY RAIN MOVING EAST ACROSS SOUTHERN
IOWA...
AT 1248 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST OF GREEN VALLEY LAKE
TO 10 MILES SOUTH OF CRESTON TO 9 MILES NORTH OF ATHELSTAN TO NEAR
HOPKINS.
MOVEMENT WAS EAST AT 30 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
OSCEOLA...LEON...MOUNT AYR...LAMONI...SUN VALLEY LAKE...LAKESIDE
CASINO...AFTON...MURRAY...NEW VIRGINIA...TRURO...CLEARFIELD...
LORIMOR...DIAGONAL...KELLERTON...GRAND RIVER...VAN WERT...GARDEN
GROVE...DAVIS CITY...WOODBURN AND DECATUR CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 4057 9482 4092 9437 4130 9427 4127 9379
4116 9356 4058 9356
TIME...MOT...LOC 0548Z 280DEG 28KT 4123 9421 4092 9429 4071 9454 4058
9472
PODRAZIKThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 9:36 PM CDT | Special Weather Statement | DMX | Winnebago | 24 min |
| Aug 23, 10:57 PM CDT | Special Weather Statement | DMX | Cass | 63 min |
| Aug 23, 11:08 PM CDT | Severe Thunderstorm Warning | DMX | Adams, Cass | 37 min |
| Aug 23, 11:45 PM CDT | Special Weather Statement | DMX | Winnebago, Worth | 60 min |
| Aug 24, 12:11 AM CDT | Special Weather Statement | DMX | Adair, Madison, Union | 64 min |
| Aug 24, 12:29 AM CDT | Flash Flood Warning | DMX | Winnebago, Worth | 6 hr |
| Aug 24, 12:49 AM CDT | Special Weather Statement | DMX | Clarke, Decatur, Ringgold, Union | 41 min |
| Aug 24, 3:51 AM CDT | Flash Flood Watch | DMX | Adams, Appanoose, Clarke, Davis, Decatur, Lucas and 8 more | 24 hr |
| Aug 24, 5:02 PM CDT | Special Weather Statement | DMX | Madison | 43 min |
| Aug 24, 6:24 PM CDT | Special Weather Statement | DMX | Marion | 66 min |
| Aug 24, 6:32 PM CDT | Special Weather Statement | DMX | Mahaska | 43 min |
| Aug 24, 6:51 PM CDT | Severe Thunderstorm Warning | DMX | Mahaska, Marion | 24 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.